Alert archive / Minnesota / Special Weather Statements in 2016
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jul 11, 2016, 12:41 PM CDT for Morrison County, Minnesota. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2016, 12:41 PM CDT (17:41 UTC)
- Expired
- Jul 11, 2016, 1:30 PM CDT
- In force
- 49 min
- Issued by
- NWS Twin Cities, MN
County Morrison County, MN
The radar
The Minneapolis radar (KMPX), 121 km from the middle of the area, began a volume at 17:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 5.7 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1818 J/kg
- Mixed-layer CIN
- -153 J/kg
- Mixed-layer LCL
- 882 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 226 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted.
935
WWUS83 KMPX 111741
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1241 PM CDT MON JUL 11 2016
MNZ043-050-111830-
BENTON-MORRISON-
1241 PM CDT MON JUL 11 2016
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN MORRISON
AND NORTHWESTERN BENTON COUNTIES...
AT 1241 PM CDT...STRONG THUNDERSTORMS WERE CLUSTERED NEAR RICE...OR
14 MILES NORTH OF ST. CLOUD...MOVING NORTHEAST AT 25 MPH.
WINDS IN EXCESS OF 30 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
LITTLE FALLS...PIERZ...ROYALTON...BOWLUS...RICE...MORRILL...
BUCKMAN...LITTLE ROCK...ELMDALE...GENOLA AND LITTLE FALLS AIRPORT.
THIS INCLUDES U.S. HIGHWAY 10 IN MINNESOTA BETWEEN MILE MARKERS 144
AND 163.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4597 9379 4573 9406 4576 9427 4577 9428
4577 9439 4579 9454 4601 9435
TIME...MOT...LOC 1741Z 208DEG 23KT 4579 9418
$$
DWEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jul 11, 7:06 AM CDT, 5 hours 35 minutes earlier.
Area forecast discussion, Jul 11, 7:06 AM CDT, 5 hours 35 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 706 AM CDT MON JUL 11 2016 .UPDATE...For 12z AVIATION discussion below && .SHORT TERM...(Today and tonight) Issued at 425 AM CDT Mon Jul 11 2016 Nocturnal thunderstorm activity producing near-severe winds (generally up to 45 mph) over the northern part of the forecast area will continue to press across central and northern Minnesota this morning. Still prefer the HRRR, which indicates activity will be a bit slow to wane over central MN this morning just along and north of the warm front. Meanwhile, the atmospheric cap will build south of the warm front, with heat and humidity increasing over central and southern Minnesota. Heat indices will near advisory criteria (95 to 100 degrees), but the impact will be borderline given the winds and cloud cover, so will hold off on an advisory for now. By late afternoon, expect convergence along the eastward-advancing cold front to spawn clusters and/or a line of thunderstorms across western Minnesota. This line will track eastward during the evening hours, and will need to be monitored for severe weather potential. Wind and hail will be the main threats, and then heavy rainfall and flooding given recent rains, the elevated precipitable water values, and the potential for back-building. .LONG TERM...(Tuesday through Sunday) Issued at 425 AM CDT Mon Jul 11 2016 Tuesday and Wednesday will continue to see southwest flow aloft which keeps low chances of precipitation in the forecast, especially along the Iowa border where instability will be highest along the residual cold front. Eventually, the upper low which will slowly progress across south central Canada, will shift the mean upper level winds to a more west-northwest. This will allow much cooler air to advect southward across Minnesota and western Wisconsin. Although temperatures will fall back into the 70s, dew point temperatures will fall into the 40s/50s which is very unusual for July. Next weekend will see return flow as winds shift back to the south-southeast. Chances of precipitation also return, along with more humidity. Past next weekend, models have been showing an upper ridge building across the central part of the United States. This means a return to much warmer conditions by the the last two weeks of July. && .AVIATION...(For the 12Z TAFS through 12Z Tuesday morning) Issued at 705 AM CDT Mon Jul 11 2016 Showers and thunderstorms will affect KAXN through a good part of the morning, but the remainder of the TAF sites should be primarily dry with the exception of sprinkles at KSTC. Mostly VFR conditions are expected this morning, although a sct-bkn deck circa 1KFT is floating around. This afternoon the showers and thunderstorms will become widespread and affect all of the TAF sites by evening. Southeast winds become gusty for the afternoon hours. KMSP... Still expect thunderstorm activity to stay north and west of KMSP until this afternoon. Current thinking is that activity could begin to sneak toward MSP by early afternoon (18z)...although it is more likely to be around or after 21z. /OUTLOOK FOR KMSP/ Tue...VFR. MVFR/TSRA possible early. Winds SW 10 kts. Wed...VFR. Winds SW becoming W 10 kts. Thu...VFR. Winds NW 5-10 kts. && .MPX Watches/Warnings/Advisories... WI...None. MN...None. && SHORT TERM...LS LONG TERM...JLT AVIATION...LS
Hazardous weather outlook, Jul 11, 4:51 AM CDT, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 451 AM CDT MON JUL 11 2016 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 121000- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 451 AM CDT MON JUL 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA...WEST CENTRAL MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT AN AREA OF THUNDERSTORMS WILL MOVE ACROSS CENTRAL MINNESOTA THIS MORNING. A FEW OF STRONGER STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND STRONG WINDS. TORRENTIAL DOWNPOURS MAY ALSO CAUSE LOCALIZED FLOODING. MORE SUBSTANTIAL STORMS ARE POSSIBLE THIS EVENING AND TONIGHT... WHEN DAMAGING WINDS...LARGE HAIL...AND HEAVY RAINFALL APPEAR POSSIBLE. A TORNADO OR TWO COULD ALSO OCCUR DURING THE EVENING. IN BETWEEN THE ROUNDS OF THUNDERSTORMS HEAT AND HUMIDITY WILL BUILD DURING THE AFTERNOON. HEAT INDICES ARE EXPECTED TO INCREASE INTO THE MID TO UPPER 90S. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED THUNDERSTORMS ARE POSSIBLE NEARLY EVERY DAY DURING THE UPCOMING WEEK FOR AT LEAST A PORTION OF THE AREA...ALTHOUGH MORE ORGANIZED AND WIDESPREAD ACTIVITY WILL HOLD OFF UNTIL NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Jul 11, 11:28 AM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1128 AM CDT MON JUL 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1103 AM HAIL MORRIS 45.59N 95.91W
07/11/2016 M0.75 INCH STEVENS MN LAW ENFORCEMENT
&&
AJZLocal storm report, Jul 11, 11:46 AM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1146 AM CDT MON JUL 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM HAIL SARTELL 45.62N 94.21W
07/11/2016 M0.88 INCH STEARNS MN TRAINED SPOTTER
RELAYED VIA BENTON COUNTY EMERGENCY MANAGER.
&&
AJZLocal storm report, Jul 11, 11:53 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1153 AM CDT MON JUL 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1103 AM HAIL MORRIS 45.59N 95.91W
07/11/2016 M0.75 INCH STEVENS MN LAW ENFORCEMENT
1140 AM HAIL SARTELL 45.62N 94.21W
07/11/2016 M0.88 INCH STEARNS MN TRAINED SPOTTER
RELAYED VIA BENTON COUNTY EMERGENCY MANAGER.
1149 AM HEAVY RAIN MOTLEY 46.34N 94.64W
07/11/2016 M2.75 INCH MORRISON MN PUBLIC
&&
AJZLocal storm report, Jul 11, 12:13 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1213 PM CDT MON JUL 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1148 AM HAIL SARTELL 45.62N 94.21W
07/11/2016 M0.88 INCH STEARNS MN PUBLIC
OCCURRED NEAR INTERSECTION OF PINECONE ROAD AND 2 1/2
STREET. REPORTED VIA SOCIAL MEDIA.
&&
AJZLocal storm report, Jul 11, 12:35 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1235 PM CDT MON JUL 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1149 AM HEAVY RAIN MOTLEY 46.34N 94.64W
07/11/2016 M2.75 INCH MORRISON MN PUBLIC
1140 AM HAIL SARTELL 45.62N 94.21W
07/11/2016 M0.88 INCH STEARNS MN TRAINED SPOTTER
RELAYED VIA BENTON COUNTY EMERGENCY MANAGER.
1103 AM HAIL MORRIS 45.59N 95.91W
07/11/2016 M0.75 INCH STEVENS MN LAW ENFORCEMENT
1038 AM HEAVY RAIN MILLERVILLE 46.07N 95.55W
07/11/2016 M3.25 INCH DOUGLAS MN PUBLIC
.
0948 AM HEAVY RAIN BELGRADE 45.45N 95.00W
07/11/2016 M1.50 INCH STEARNS MN FIRE DEPT/RESCUE
.
0900 AM HEAVY RAIN MADISON 45.01N 96.19W
07/11/2016 M2.93 INCH LAC QUI PARLE MN CO-OP OBSERVER
.
0837 AM HEAVY RAIN MADISON 45.01N 96.19W
07/11/2016 M3.75 INCH LAC QUI PARLE MN BROADCAST MEDIA
OCCURRED AT LOCAL RADIO STATION. STREET
FLOODING (OVER CURBS), WAS ALSO REPORTED.
&&
NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEMSpecial weather statement, Jul 11, 12:41 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1241 PM CDT MON JUL 11 2016
MNZ043-050-111830-
BENTON-MORRISON-
1241 PM CDT MON JUL 11 2016
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN MORRISON
AND NORTHWESTERN BENTON COUNTIES...
AT 1241 PM CDT...STRONG THUNDERSTORMS WERE CLUSTERED NEAR RICE...OR
14 MILES NORTH OF ST. CLOUD...MOVING NORTHEAST AT 25 MPH.
WINDS IN EXCESS OF 30 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
LITTLE FALLS...PIERZ...ROYALTON...BOWLUS...RICE...MORRILL...
BUCKMAN...LITTLE ROCK...ELMDALE...GENOLA AND LITTLE FALLS AIRPORT.
THIS INCLUDES U.S. HIGHWAY 10 IN MINNESOTA BETWEEN MILE MARKERS 144
AND 163.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4597 9379 4573 9406 4576 9427 4577 9428
4577 9439 4579 9454 4601 9435
TIME...MOT...LOC 1741Z 208DEG 23KT 4579 9418
DWEThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 2:31 AM CDT | Special Weather Statement | MPX | Douglas, Todd | 74 min |
| Jul 11, 3:01 AM CDT | Special Weather Statement | MPX | Pope, Stevens | 44 min |
| Jul 11, 3:29 AM CDT | Special Weather Statement | MPX | Morrison, Pope, Stearns, Todd | 61 min |
| Jul 11, 4:20 AM CDT | Special Weather Statement | MPX | Kanabec, Mille Lacs, Morrison | 40 min |
| Jul 11, 4:24 AM CDT | Severe Thunderstorm Warning | MPX | Kanabec, Mille Lacs, Morrison | 51 min |
| Jul 11, 6:50 AM CDT | Special Weather Statement | MPX | Chippewa, Lac qui Parle, Swift, Yellow Medicine | 85 min |
| Jul 11, 7:37 AM CDT | Areal Flood Warning | MPX | Chippewa, Lac qui Parle, Swift | 113 min |
| Jul 11, 9:22 AM CDT | Areal Flood Warning | MPX | Chippewa, Lac qui Parle, Swift | 6 hr |
| Jul 11, 9:35 AM CDT | Special Weather Statement | MPX | Kandiyohi, Morrison, Redwood, Renville, Stearns, Todd | 55 min |
| Jul 11, 10:04 AM CDT | Special Weather Statement | MPX | Benton, McLeod, Meeker, Mille Lacs | 71 min |
| Jul 11, 11:21 AM CDT | Special Weather Statement | MPX | Benton, Stearns | 24 min |
| Jul 11, 11:35 AM CDT | Severe Thunderstorm Warning | MPX | Benton, Sherburne, Stearns | 29 min |
| Jul 11, 1:23 PM CDT | Severe Thunderstorm Warning | MPX | Benton, Mille Lacs, Morrison | 37 min |
| Jul 11, 1:52 PM CDT | Special Weather Statement | MPX | Todd | 38 min |
| Jul 11, 1:56 PM CDT | Severe Thunderstorm Warning | MPX | Kanabec, Mille Lacs | 34 min |
| Jul 11, 2:25 PM CDT | Severe Thunderstorm Warning | MPX | Kanabec | 35 min |
| Jul 11, 3:10 PM CDT | Special Weather Statement | MPX | Todd | 35 min |
| Jul 11, 3:57 PM CDT | Special Weather Statement | MPX | Isanti, Sherburne | 33 min |
| Jul 11, 4:43 PM CDT | Special Weather Statement | MPX | Isanti | 47 min |
| Jul 11, 5:03 PM CDT | Severe Thunderstorm Warning | MPX | Chisago, Isanti | 42 min |
| Jul 11, 5:13 PM CDT | Tornado Warning | MPX | Meeker | 32 min |
| Jul 11, 5:40 PM CDT | Tornado Warning | MPX | Meeker, Stearns | 35 min |
| Jul 11, 5:56 PM CDT | Tornado Warning | MPX | Meeker, Stearns | 34 min |
| Jul 11, 6:02 PM CDT | Tornado Warning | MPX | Morrison, Stearns | 28 min |
| Jul 11, 6:09 PM CDT | Tornado Warning | MPX | Morrison | 17 min |
| Jul 11, 6:19 PM CDT | Tornado Warning | MPX | Benton, Stearns | 26 min |
| Jul 11, 6:43 PM CDT | Tornado Warning | MPX | Benton, Stearns | 32 min |
| Jul 11, 5:51 PM CDT | Tornado Warning | MPX | Polk | 27 min |
Nearby
Special Weather Statements in Minnesota, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.